Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Austin/San Antonio, TX

March 18, 20165 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 18, 2016, 8:33 PM CDT for 5 counties in Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2016, 8:33 PM CDT (01:33 UTC)
Expired
Mar 18, 2016, 9:15 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bexar County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 8:45 PM CDTHAIL 17 Ese Calaveras Lake, TX
Mar 18, 8:56 PM CDTHAIL 14 Sw Floresville, TXNICKEL TO QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 4:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

536 
WUUS54 KEWX 190133
SVREWX
TXC029-177-187-255-493-190215-
/O.NEW.KEWX.SV.W.0038.160319T0133Z-160319T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL KARNES COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  WILSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALAVERAS
  LAKE...OR 10 MILES NORTHWEST OF FLORESVILLE...MOVING SOUTHEAST AT
  35 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE
  HAIL...BUT APPEARS TO BE STRENGTHENING TO ALLOW FOR QUARTER SIZE
  HAIL. IN ADDITION...THE DAMAGING WIND GUSTS WILL BE WITH A GUST
  FRONT THAT IS OUTRUNNING THE STORMS.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEGUIN...FLORESVILLE...POTH...STOCKDALE...KOSCIUSKO...NIXON...ST. HEDWIG...
  ELMENDORF...LA VERNIA...FALLS CITY...NEW BERLIN...GILLETT...CALAVERAS
  LAKE...SUTHERLAND SPRINGS...PANDORA...CESTOHOWA...PANA MARIA...CANADA
  VERDE...HOBSON AND ECLETO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2918 9843 2956 9798 2912 9762 2879 9810
TIME...MOT...LOC 0132Z 314DEG 30KT 2927 9823 

HAIL...1.00IN
WIND...60MPH
 
$$

LJH
1 follow-up statement
726 
WWUS54 KEWX 190201
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT FRI MAR 18 2016

TXC029-190210-
/O.CAN.KEWX.SV.W.0038.000000T0000Z-160319T0215Z/
BEXAR TX-
901 PM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEXAR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2912 9830 2947 9791 2912 9762 2882 9805
TIME...MOT...LOC 0200Z 292DEG 26KT 2919 9792 

$$

TXC177-187-255-493-190215-
/O.CON.KEWX.SV.W.0038.000000T0000Z-160319T0215Z/
KARNES TX-GONZALES TX-GUADALUPE TX-WILSON TX-
901 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL KARNES...SOUTHWESTERN GONZALES...SOUTH CENTRAL GUADALUPE
AND WILSON COUNTIES...

AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STOCKDALE...
MOVING EAST AT 30 MPH. THIS STORM HAS PRODUCED QUARTER SIZE HAIL
SEVEN MILES EAST-SOUTHEAST OF CALAVERAS LAKE IN NORTHWESTERN WILSON
COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLORESVILLE...POTH...STOCKDALE...KOSCIUSKO...NIXON...FALLS CITY...GILLETT...
SUTHERLAND SPRINGS...PANDORA...CESTOHOWA...PANA MARIA...HOBSON...ECLETO
AND PAWELEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2912 9830 2947 9791 2912 9762 2882 9805
TIME...MOT...LOC 0200Z 292DEG 26KT 2919 9792 

HAIL...1.00IN
WIND...60MPH
 
$$

LJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:33 PM CDT, 2 hours earlier.

Area forecast discussion, Mar 18, 6:33 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CDT FRI MAR 18 2016

.AVIATION...
MOST CONVECTION SHOULD REMAIN WEST OF KAUS AND WILL ONLY MENTION
VCTS THERE. BROKEN LINE OF STORMS SHOULD IMPACT THE SAN ANTONIO
SITES AND DEL RIO SHORTLY AFTER 00Z. ONCE THE FRONT MOVES
THROUGH...GUSTY WINDS WILL PREVAIL FROM THE NORTH AND CONVECTION
CHANCES DECREASE.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAR 18 2016/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

SHORT-RANGE MODEL TRENDS ACCELERATED THE COLD FRONT SPEED EARLIER
TODAY...ONLY TO REACT TO DAYTIME MIXING/PRE-FRONTAL GRAVITY WAVE AND
SLOW IT DOWN AGAIN IN MORE RECENT RUNS. THIS HAS RESULTED IN A
MIGRATION WESTWARD OF THE EXPECTED STORM INITIATION AND THREAT
FOR STORMS TO TAP INTO DEEP LAYER INSTABILITY/HIGHER CAPES. AS
SUCH THE SPC IS MONITORING OUR HILL COUNTRY AND RIO GRANDE PLAINS
COUNTIES FOR A POSSIBLE SVR THUNDERSTORM WATCH. A FEW ELEVATED
CELLS WERE FORMING OVER THE HILL COUNTRY AT THE TIME OF THE AFD
ISSUANCE.

POPS WERE SHAVED BACK SLIGHTLY OVER EASTERN AND CENTRAL TX
COUNTIES TONIGHT...BUT WOULD EXPECT THE SLIGHTLY DELAYED FROPA
OVER SOUTHEASTERN COUNTIES TO STILL TRIGGER CONVECTION...MAINLY
LATE THIS EVENING/LATE TONIGHT. BEST QPF AND ENVIRONMENT FOR
SEVERE WEATHER IS FOR THE RIO GRANDE PLAINS COUNTIES...AND THE
EARLY AFTERNOON HI-RES RUNS DEPICT A SMALL CLUSTER OF STORMS
TRIGGERED BY THE SERANIAS DEL BURROS THAT COLLIDE WITH THE FRONT.
LARGE HAIL AND DAMAGING WINDS REMAIN PRIMARY THREATS...AND THE
BETTER SHEAR VALUES WILL BE MAINLY BOUNDARY-DEPENDENT.

RAIN CHANCES ARE TRENDING DOWNWARD TOWARD THE END OF TONIGHT...AND
CONSERVATIVE POPS ARE FORECAST SATURDAY MORNING AS JUST A FEW
SHOWERS OVER SRN/SE COUNTIES. CLOUDS SHOULD CLEAR THE AREA BY
MIDDAY A FAIRLY DEEP LAYER OF FRONTAL WINDS SHOULD MIX DOWN AND
KEEP GUSTY CONDITIONS IN THE FORECAST THROUGH SATURDAY. WINDS
RELAX SATURDAY NIGHT TO ALLOW FOR THE COOLEST AIR TEMPS SINCE
AROUND MAR 4TH. NO FREEZES ARE ANTICIPATED AT THIS TIME...BUT AN
ISOLATED FREEZE IN PROTECTED VALLEYS OF THE HILL COUNTRY COULD NOT
BE RULED OUT.

LONG TERM (SUNDAY THROUGH FRIDAY)...
DRY AND STABLE AIR CONTINUES OVER THE AREA SUNDAY WITH LIGHT
DAYTIME CAA LEADING TO ANOTHER COLD NIGHT IN THE 30S AND LOW 40S.
SOUTH WINDS RETURN BY MIDDAY MONDAY AND PERSIST TO OPEN UP GULF
MOISTURE INTO THE AREA BY TUESDAY MORNING. BY WEDNESDAY...MORNING
CLOUDINESS RETURNS AND ANOTHER UPPER TROUGH IS IN POSITION TO
BRING A CHANCE OF STORMS AND ANOTHER COLD FRONT WEDNESDAY NIGHT
INTO THURSDAY. THIS TROUGH HAS TRENDED FASTER AND MORE POLAR IN
NATURE THAN THE CURRENT SYSTEM MOVING THROUGH. THIS TREND USUALLY
LEADS TO WEAKER STORM SYSTEMS AND NOT MUCH RAIN. POPS WERE
SHIFTED FORWARD BY ABOUT 6-12 HOURS OVER PREVIOUS FORECASTS...WITH
STABLE AND POST-FRONTAL CONDITIONS EXPECTED AGAIN BY THURSDAY
EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              48  61  42  65  42 /  50  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  48  62  37  64  35 /  50  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     49  63  41  66  38 /  60  10   0   0   0
BURNET MUNI AIRPORT            44  60  39  61  37 /  40  -    0   0   0
DEL RIO INTL AIRPORT           52  62  45  66  44 /  50  10   0   0   0
GEORGETOWN MUNI AIRPORT        46  60  38  62  36 /  40  -    0   0   0
HONDO MUNI AIRPORT             48  64  40  67  38 /  60  10   0   0   0
SAN MARCOS MUNI AIRPORT        49  62  40  64  39 /  50  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   52  61  43  65  39 /  50  20   0   0   0
SAN ANTONIO INTL AIRPORT       49  63  42  66  41 /  60  10   0   0   0
STINSON MUNI AIRPORT           50  64  44  67  42 /  60  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 18, 4:38 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT FRI MAR 18 2016

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
438 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING AS A STRONG COLD FRONT MOVES
THROUGH THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE WITH THESE STORMS. THE STORMS MAY DEVELOP INTO A LINE AS
THEY APPROACH THE INTERSTATE 35 CORRIDOR AND MOVE INTO THE COASTAL
PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 18, 8:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT FRI MAR 18 2016

TXZ205>207-221-190130-
WILSON TX-GUADALUPE TX-COMAL TX-BEXAR TX-
801 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEXAR...SOUTHEASTERN
COMAL...SOUTHWESTERN GUADALUPE AND WILSON COUNTIES UNTIL 830 PM
CDT...

AT 800 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA VERNIA...OR 12 MILES NORTHWEST OF STOCKDALE...MOVING SOUTHEAST AT
45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THE GUST FRONT IS OUTRUNNING THE STORM CELLS...SO THE
STRONGEST WINDS WILL BE WELL AHEAD OF THE RAIN FROM THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...FLORESVILLE...
POTH...STOCKDALE...KOSCIUSKO...SCHERTZ...CIBOLO...LIVE OAK...KIRBY...SELMA...
WINDCREST...TERRELL HILLS...GARDEN RIDGE...HOLLYWOOD PARK...ST. HEDWIG...
MARION AND LA VERNIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2958 9852 2975 9812 2937 9785 2935 9786
      2929 9780 2921 9774 2900 9803
TIME...MOT...LOC 0100Z 326DEG 40KT 2939 9807

LJH
Local storm report, Mar 18, 8:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             2 E ZORN                29.75N  97.93W
03/18/2016  E1.00 INCH       GUADALUPE          TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1600074

SBS
Special weather statement, Mar 18, 8:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI MAR 18 2016

TXZ192-190145-
TRAVIS TX-
814 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRAVIS COUNTY UNTIL 845
PM CDT...

AT 813 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDERSON MILL...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...CEDAR PARK...PFLUGERVILLE...AUSTIN BERGSTROM INT AP...ANDERSON
MILL...LAKEWAY...LAGO VISTA...MANOR...BEE CAVE...WEST LAKE HILLS...THE
HILLS...ROLLINGWOOD...HUDSON BEND...BARTON CREEK...MANSFIELD DAM...
JONESTOWN...SUNSET VALLEY...WELLS BRANCH...DEL VALLE AND PILOT KNOB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3051 9785 3047 9785 3045 9782 3045 9780
      3043 9778 3043 9776 3045 9774 3046 9772
      3036 9743 3010 9763 3036 9804 3054 9795
TIME...MOT...LOC 0113Z 297DEG 21KT 3038 9779

LJH
Local storm report, Mar 18, 8:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             SEGUIN                  29.58N  97.97W
03/18/2016  E1.00 INCH       GUADALUPE          TX   PUBLIC

            ON THE EAST SIDE OF SEGUIN

&&

EVENT NUMBER EWX1600075

SBS
Special weather statement, Mar 18, 8:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT FRI MAR 18 2016

TXZ203>205-218>221-190200-
WILSON TX-ATASCOSA TX-FRIO TX-BEXAR TX-ZAVALA TX-MEDINA TX-UVALDE TX-
819 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEXAR...NORTHERN FRIO...
SOUTHWESTERN WILSON...UVALDE...NORTHEASTERN ZAVALA...ATASCOSA AND
MEDINA COUNTIES UNTIL 900 PM CDT...

AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALAVERAS LAKE TO
NEAR LAGUNA...AND MOVING SOUTH AT 20 MPH. THE GUST FRONT IS
OUTRUNNING THE STORM CELLS IN BEXAR COUNTY...SO THE STRONGEST WINDS
THERE WILL BE WELL AHEAD OF THE RAIN FROM THIS LINE OF STORMS.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...UVALDE...PEARSALL...PLEASANTON...HONDO...FLORESVILLE...
DEVINE...JOURDANTON...POTEET...CASTROVILLE...POTH...CHARLOTTE...CHRISTINE...
BATESVILLE...MOORE...LEON VALLEY...KIRBY...ALAMO HEIGHTS...TERRELL HILLS
AND LYTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2910 10010 2950 10012 2961 10011 2952 9844
      2900 9803 2872 9850
TIME...MOT...LOC 0118Z 347DEG 20KT 2933 9835 2942 10007

LJH
Local storm report, Mar 18, 8:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 S MEDINA              29.79N  99.25W
03/18/2016  E1.00 INCH       BANDERA            TX   COCORAHS

&&

EVENT NUMBER EWX1600076

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:14 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde61 min
Mar 18, 7:18 PM CDTSpecial Weather StatementEWXKinney57 min
Mar 18, 7:20 PM CDTSpecial Weather StatementEWXBexar, Medina55 min
Mar 18, 7:30 PM CDTSpecial Weather StatementEWXTravis45 min
Mar 18, 7:44 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Gonzales, Guadalupe, Hays46 min
Mar 18, 8:01 PM CDTSpecial Weather StatementEWXWilson29 min
Mar 18, 8:14 PM CDTSpecial Weather StatementEWXTravis31 min
Mar 18, 8:19 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Frio, Medina, Uvalde41 min
Mar 18, 8:30 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe45 min
Mar 18, 8:43 PM CDTSpecial Weather StatementEWXDimmit, Zavala62 min
Mar 18, 9:04 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick56 min
Mar 18, 9:10 PM CDTSpecial Weather StatementEWXAtascosa, Frio, Kinney, Uvalde50 min
Mar 18, 9:11 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
Mar 18, 9:17 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson58 min
Mar 18, 9:27 PM CDTSpecial Weather StatementEWXMaverick33 min
Mar 18, 9:41 PM CDTAreal Flood AdvisoryEWXKarnes, Wilson2 hr
Mar 18, 9:43 PM CDTSpecial Weather StatementEWXBurnet47 min
Mar 18, 9:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala32 min
Mar 18, 10:00 PM CDTSpecial Weather StatementEWXMaverick45 min
Mar 18, 10:05 PM CDTSpecial Weather StatementEWXGonzales40 min
Mar 18, 10:25 PM CDTSpecial Weather StatementEWXDeWitt35 min
Mar 18, 10:38 PM CDTSpecial Weather StatementEWXMaverick, Zavala52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.